Alert archive / Florida / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 33, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 3, 2010, 3:26 PM EDT for Broward County, Miami-Dade County, Florida. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2010, 3:26 PM EDT (19:26 UTC)
- Expired
- Jun 3, 2010, 4:00 PM EDT
- In force
- 34 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
Counties Broward County, FL, Miami-Dade County, FL
The radar
The Miami radar (KAMX), 54 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 4:00 PM EDT | TSTM WND DMG | Cooper City, FL | NWS EMPLOYEE REPORTED A FULL GROWN MAHOGANY OF MORE THAN 30 FT TALL DOWN AT SW 59TH ST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.4 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3092 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 587 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
129
WUUS52 KMFL 031926
SVRMFL
FLC011-086-032000-
/O.NEW.KMFL.SV.W.0033.100603T1926Z-100603T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
326 PM EDT THU JUN 3 2010
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BROWARD COUNTY IN SOUTH FLORIDA.
EXTREME NORTHEASTERN MIAMI-DADE COUNTY IN SOUTH FLORIDA.
* UNTIL 400 PM EDT
* AT 322 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR PINES BLVD AND UNIVERSITY DRIVE...AND MOVING NORTHEAST
AT 5 MPH.
* THE STORM WILL AFFECT...
PINES BLVD AND UNIVERSITY DRIVE...
COOPER CITY...
HOLLYWOOD...
AND SURROUNDING COMMUNITIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 60
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI TO REPORT
SEVERE WEATHER.
&&
LAT...LON 2606 8011 2605 8011 2596 8025 2600 8033
2613 8027 2607 8011 2606 8010
TIME...MOT...LOC 1926Z 209DEG 6KT 2602 8025
$$
601 follow-up statement
426
WWUS52 KMFL 031955
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
355 PM EDT THU JUN 3 2010
FLC011-086-032004-
/O.EXP.KMFL.SV.W.0033.000000T0000Z-100603T2000Z/
BROWARD FL-MIAMI-DADE FL-
355 PM EDT THU JUN 3 2010
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN
MIAMI-DADE AND SOUTHEASTERN BROWARD COUNTIES WILL EXPIRE AT 400 PM
EDT...
THUNDERSTORMS REMAIN IN THE AREA. FREQUENT LIGHTNING...GUSTY WINDS TO
40 MPH...VERY HEAVY RAINFALL AND SMALL HAIL ARE STILL POSSIBLE. STAY
TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES.
LAT...LON 2606 8011 2605 8011 2596 8025 2600 8033
2613 8027 2607 8011 2606 8010
TIME...MOT...LOC 1954Z 209DEG 6KT 2606 8022
$$
60What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 2:32 PM EDT, 54 minutes earlier.
Area forecast discussion, Jun 3, 2:32 PM EDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 232 PM EDT THU JUN 3 2010 .SHORT TERM...TONIGHT THROUGH TUESDAY...THE ATLANTIC RIDGE WILL CONTINUE TO SLOWLY BUILD SOUTHWEST ACROSS THE FLORIDA STRAITS RESULTING IN THE LOW LEVEL FLOW GRADUALLY SHIFTING FROM SOUTHEAST TO SOUTHWEST THROUGH THIS PERIOD. IN THE MEANTIME...AN UPPER LEVEL RIDGE WILL ALSO BUILD ACROSS THE GULF/PENINSULA PUTTING THE LOCAL AREA UNDER A LIGHT WIND REGIME ALOFT. IN THIS SCENARIO AND IN THE ABSENCE OF ANY OTHER SIGNIFICANT SYNOPTIC FEATURE...LOCAL EFFECTS WILL PLAY A MAJOR ROLE ON THE EXPECTED WEATHER CONDITIONS. LOCAL SEA/LAKE BREEZES...IN COMBINATIONS WITH DIURNAL HEATING AND ANY AVAILABLE MOISTURE WILL LEAD TO DAILY CONVECTIVE ACTIVITY MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. A LIGHT WESTERLY FLOW ALOFT WL TEND TO STEER ANY STORM/SHOWER TOWARD ERN AREAS AND PROBABLY KEEP THEM AWAY FROM THE WEST COAST/WESTERN AREAS. WL CONTINUE TO CARRY SCT AFTERNOON POPS MAINLY OVER INTERIOR AND EAST WITH SLIGHTLY LOWER POPS OVER THE WEST COAST. THE SOUTHWEST FLOW AT THE LOW LVELS WILL ALSO LEAD TO A WARMING TREND THROUGH THIS WEEKEND WITH MAX AFTERNOON TEMPS POSSIBLY REACHING THE LOWER 90S BY FRIDAY THROUGH TUESDAY. && .LONG TERM...WEDNESDAY THROUGH THURSDAY...A SLIGHT RELIEF TO THE HEAT MAY TAKE PLACE WEDNESDAY AS THE ATLANTIC REACH BUILDS NORTH AND A MORE SE FLOW RETURNS TO THE LOCAL AREA. WL KEEP POPS CLOSE TO CLIMATOLOGICAL VALUES WITH ISOLD/SCT AFTERNOON ACTIVITY DURING THIS PERIOD. .MARINE...LIGHT TO MODERATE WINDS SHOULD CONTINUE TO RESULT IN BENIGN MARINE CONDITIONS WITH SEAS AT OR BELOW 2 FEET THROUGH THE ENTIRE FORECAST PACKAGE. && .FIRE WEATHER...NO PROBLEMS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 77 92 75 91 / 30 50 20 30 FORT LAUDERDALE 78 91 78 91 / 30 50 20 30 MIAMI 79 93 77 93 / 30 50 20 30 NAPLES 78 92 77 91 / 30 30 20 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && SHORT TERM/LONG TERM/MARINE/FIRE...47/RGH AVIATION...60/BD
Hazardous weather outlook, Jun 3, 10:23 AM EDT, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1023 AM EDT THU JUN 3 2010 FLZ063-066>075-168-172>174-040530- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 1023 AM EDT THU JUN 3 2010 ...SCATTERED SHOWERS AND THUNDERSTORMS TODAY... ...A SLIGHT RISK OF RIP CURRENTS ATLANTIC BEACHES TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: SOUTHEAST WINDS OF 10 MPH WILL PRODUCE A SLIGHT RISK OF RIP CURRENTS OVER THE EAST COAST BEACHES TODAY. THUNDERSTORMS: SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS THE AREA TODAY AND WILL DECREASE LATER THIS EVENING. THE MAIN THREATS WILL BE WIND GUSTS UP TO 40 MPH, OCCASIONAL TO FREQUENT LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL. HAIL: THERE IS A CHANCE OF SMALL HAIL UP TO NICKEL SIZE OCCURRING WITH ANY THUNDERSTORMS TODAY. FLOODING: DUE TO THE RATHER SLOW MOVEMENT OF STORMS TODAY, MINOR FLOODING MAY OCCUR OVER ROADWAYS AND LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A GOOD CHANCE OF THUNDERSTORMS CAN BE EXPECTED OVER ALL AREAS FRIDAY DUE TO HIGH ATMOSPHERIC MOISTURE AND INSTABILITY. CHANCES OF RAIN WILL DECREASE SOMEWHAT BY THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Local storm report, Jun 3, 3:08 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
308 PM EDT THU JUN 03 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 PM HAIL MARGATE 26.25N 80.22W
06/03/2010 E0.25 INCH BROWARD FL TRAINED SPOTTER
PEA SIZE HAIL WAS REPORTED BETWEEN SAMPLE RD AND 441
&&
RIVERASpecial weather statement, Jun 3, 3:08 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
308 PM EDT THU JUN 3 2010
FLZ066-070-032000-
HENDRY FL-INLAND COLLIER COUNTY FL-
308 PM EDT THU JUN 3 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR GLADES AND
NORTHERN INLAND COLLIER COUNTY FOR FREQUENT TO EXCESSIVE
LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP TO NICKEL-SIZED
HAIL...
AT 305 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF
ORTONA TO IMMOKALEE...MOVING EAST AT 5 MPH.
THESE STORMS WILL AFFECT...
IMMOKALEE...
KERI...
DEVILS GARDEN...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2679 8145 2678 8143 2677 8142 2677 8106
2642 8110 2639 8156
TIME...MOT...LOC 1908Z 292DEG 3KT 2673 8123 2645 8143
BAXTERLocal storm report, Jun 3, 3:18 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
318 PM EDT THU JUN 03 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 AM HAIL WESTON 26.11N 80.39W
06/03/2010 E0.25 INCH BROWARD FL PUBLIC
PUBLIC REPORTED PEA SIZE HAIL NEAR BONAVENTURE BLVD.
&&
RIVERASpecial weather statement, Jun 3, 3:18 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 318 PM EDT THU JUN 3 2010 FLZ072-074-172-032000- METRO BROWARD COUNTY FL-METROPOLITAN MIAMI DADE FL- COASTAL BROWARD COUNTY FL- 318 PM EDT THU JUN 3 2010 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR METRO BROWARD COUNTY FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP TO NICKEL-SIZED HAIL... AT 314 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A STRONG THUNDERSTORM NEAR PINES BLVD AND UNIVERSITY DRIVE...MOVING NORTHEAST AT 5 MPH. THIS STORM WILL AFFECT... MIRAMAR PARKWAY AND UNIVERSITY DRIVE... PINES BLVD AND UNIVERSITY DRIVE... COOPER CITY... HOLLYWOOD... DOWNTOWN-DAVIE... AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. ALSO...THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR FUNNEL CLOUDS. LAT...LON 2596 8026 2600 8033 2614 8029 2606 8011 TIME...MOT...LOC 1917Z 209DEG 6KT 2600 8026 60
Local storm report, Jun 3, 3:23 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
323 PM EDT THU JUN 03 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 AM HAIL WESTON 26.11N 80.39W
06/03/2010 E0.25 INCH BROWARD FL NWS EMPLOYEE
NWS EMPLOYEE REPORTED PEA SIZE HAIL NEAR BONAVENTURE BLVD
AND INDIA TRACE.
&&
RIVERALocal storm report, Jun 3, 3:24 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
324 PM EDT THU JUN 03 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 AM HAIL WESTON 26.11N 80.39W
06/03/2010 E0.25 INCH BROWARD FL PUBLIC
PUBLIC REPORTED PEA SIZE HAIL AND 50 MPH WIND IN WESTON.
&&
RIVERAThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 2:28 PM EDT | Special Weather Statement | MFL | Glades | 32 min |
| Jun 3, 2:34 PM EDT | Special Weather Statement | MFL | Hendry | 41 min |
| Jun 3, 2:49 PM EDT | Special Weather Statement | MFL | Broward | 41 min |
| Jun 3, 2:57 PM EDT | Special Marine Warning | MFL | 35 min | |
| Jun 3, 3:08 PM EDT | Special Weather Statement | MFL | Hendry | 52 min |
| Jun 3, 3:18 PM EDT | Special Weather Statement | MFL | Broward | 42 min |
| Jun 3, 3:32 PM EDT | Special Weather Statement | MFL | Broward | 28 min |
| Jun 3, 3:39 PM EDT | Special Weather Statement | MFL | Palm Beach | 51 min |
| Jun 3, 3:54 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 36 min |
| Jun 3, 4:00 PM EDT | Special Weather Statement | MFL | Hendry | 45 min |
| Jun 3, 4:13 PM EDT | Special Weather Statement | MFL | Miami-Dade | 47 min |
| Jun 3, 4:15 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 2 hr |
| Jun 3, 4:15 PM EDT | Special Weather Statement | MFL | Palm Beach | 45 min |
| Jun 3, 4:44 PM EDT | Special Weather Statement | MFL | Palm Beach | 46 min |
| Jun 3, 5:09 PM EDT | Special Weather Statement | MFL | Miami-Dade | 36 min |
| Jun 3, 5:19 PM EDT | Special Weather Statement | MFL | Miami-Dade | 41 min |
| Jun 3, 5:32 PM EDT | Special Weather Statement | MFL | Miami-Dade | 43 min |
| Jun 3, 5:41 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 34 min |
| Jun 3, 5:44 PM EDT | Special Weather Statement | MFL | Broward | 46 min |
| Jun 3, 5:58 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 32 min |
| Jun 3, 6:06 PM EDT | Special Marine Warning | MFL | 54 min | |
| Jun 3, 6:11 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 34 min |
| Jun 3, 6:19 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 116 min |
| Jun 3, 6:35 PM EDT | Special Marine Warning | MFL | 55 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.